Alert archive / California / Heavy Snow Warnings in 2006

Heavy Snow Warning 3, NWS Eureka, CA

January 27, 2006

NWS Eureka, CA issued this heavy snow warning at Jan 27, 2006, 3:52 AM PST. It took effect at Jan 28, 2006, 12:00 AM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2006, 3:52 AM PST (11:52 UTC)
In effect from
Jan 28, 2006, 12:00 AM PST
Expired
Jan 27, 2006, 3:34 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 271152
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
352 AM PST FRI JAN 27 2006

CAZ004-280000-
/O.CAN.KEKA.SN.Y.0005.000000T0000Z-060127T1400Z/
/O.UPG.KEKA.WS.A.0002.060128T0600Z-060129T0000Z/
/O.NEW.KEKA.HS.W.0003.060128T0800Z-060128T2000Z/
UPPER TRINITY RIVER-
352 AM PST FRI JAN 27 2006

...SNOW ADVISORY IS CANCELLED...
...HEAVY SNOW WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
PST SATURDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST
SATURDAY ABOVE 3500 FEET. THE SNOW ADVISORY FOR THIS MORNING HAS
BEEN CANCELLED. ADDITIONAL SNOW ACCUMULATION OF UP TO AN INCH ARE
POSSIBLE. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT
THROUGH SATURDAY MORNING. SNOW ACCUMULATIONS OF 8 TO 12 INCHES OF
ARE EXPECTED THROUGH SATURDAY MORNING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

TRAVELERS AND RESIDENTS SHOULD BE MINDFUL OF THIS EVOLVING
WEATHER SITUATION AND SHOULD CONTINUE TO MONITOR NOAA WEATHER
RADIO AND OTHER MEDIA SOURCES FOR FURTHER DETAILS AND UPDATES.

$$

CAZ003-280000-
/O.CAN.KEKA.SN.Y.0005.000000T0000Z-060127T1400Z/
/O.NEW.KEKA.SN.Y.0006.060128T0800Z-060128T2000Z/
NORTH COAST INTERIOR-
352 AM PST FRI JAN 27 2006

...SNOW ADVISORY IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST
SATURDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST
SATURDAY. THE SNOW ADVISORY FOR THIS MORNING HAS BEEN CANCELLED.
ADDITIONAL SNOW ACCUMULATION OF UP TO AN INCH ARE POSSIBLE.

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT
THROUGH SATURDAY MORNING. SNOW ACCUMULATIONS OF 5 TO 7 INCHES OF
SNOW EXPECTED THROUGH SATURDAY MORNING. THE SNOW LEVEL WILL BE
3500 FEET TONIGHT AND WILL RISE TO NEAR 4000 FEET BY NOON
SATURDAY. STRONG AND GUSTY WINDS ARE ALSO EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

TRAVELERS AND RESIDENTS SHOULD BE MINDFUL OF THIS EVOLVING
WEATHER SITUATION AND SHOULD CONTINUE TO MONITOR NOAA WEATHER
RADIO AND OTHER MEDIA SOURCES FOR FURTHER DETAILS AND UPDATES.

$$
KENNEDY
2 follow-up statements
000 
WWUS46 KEKA 271815
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1015 AM PST FRI JAN 27 2006

CAZ004-280100-
/O.CON.KEKA.HS.W.0003.060128T0800Z-060128T2000Z/
UPPER TRINITY RIVER-
1015 AM PST FRI JAN 27 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM PST SATURDAY ABOVE 3500 FEET...

A HEAVY SNOW WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON SATURDAY. A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN
CALIFORNIA TONIGHT THROUGH SATURDAY MORNING. SNOW WILL BEGIN BY
EARLY THIS EVENING AND CONTINUE THROUGH SATURDAY MORNING. TOTAL
STORM ACCUMULATIONS OF 8 TO 14 INCHES OF ARE EXPECTED BY SATURDAY
AFTERNOON.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

TRAVELERS AND RESIDENTS SHOULD BE MINDFUL OF THIS EVOLVING
WEATHER SITUATION AND SHOULD CONTINUE TO MONITOR NOAA WEATHER
RADIO AND OTHER MEDIA SOURCES FOR FURTHER DETAILS AND UPDATES.

$$

CAZ003-280100-
/O.CON.KEKA.SN.Y.0006.060128T0800Z-060128T2000Z/
NORTH COAST INTERIOR-
1015 AM PST FRI JAN 27 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
PST SATURDAY ABOVE 3500 FEET...

A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON 
SATURDAY. A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN
CALIFORNIA TONIGHT THROUGH SATURDAY MORNING. SNOW WILL BEGIN THIS
EVENING AND CONTINUE INTO SATURDAY AFTERNOON. TOTAL SNOW
ACCUMULATIONS OF 4 TO 8 INCHES OF SNOW EXPECTED. THE SNOW LEVEL
WILL BE 3500 FEET TONIGHT AND WILL RISE TO NEAR 4000 FEET BY NOON
SATURDAY. STRONG AND GUSTY WINDS ARE ALSO EXPECTED WITH SOME
BLOWING AND DRIFTING SNOW POSSIBLE OVER HIGHER RIDGES..

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

TRAVELERS AND RESIDENTS SHOULD BE MINDFUL OF THIS EVOLVING
WEATHER SITUATION AND SHOULD CONTINUE TO MONITOR NOAA WEATHER
RADIO AND OTHER MEDIA SOURCES FOR FURTHER DETAILS AND UPDATES.

$$
000 
WWUS46 KEKA 272334
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
334 PM PST FRI JAN 27 2006


CAZ004-281200-
/O.CAN.KEKA.HS.W.0003.060128T0800Z-060128T2000Z/
/O.NEW.KEKA.WS.W.0001.060127T2334Z-060128T2000Z/
UPPER TRINITY RIVER-
334 PM PST FRI JAN 27 2006

...HEAVY SNOW WARNING IS CANCELLED...
...WINTER STORM WARNING IN EFFECT UNTIL 12 PM PST SATURDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS BEEN UPGRADED TO A
WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL NOON PST SATURDAY.

A STRONG FRONT OVER THE EASTERN PACIFIC WILL MOVE INTO NORTHWEST
CALIFORNIA TONIGHT. SNOW...HEAVY AT TIMES IS EXPECTED OVERNIGHT
AND EARLY THURSDAY. SNOW LEVEL WILL SLOWLY RISE OVERNIGHT TO 4000
TO 4500 FEET BY MID DAY SATURDAY. STORM ACCUMULATIONS OF 8 TO 18
INCHES ARE EXPECTED ABOVE 4000 FEET. BRISK WINDS...ESPECIALLY OVER
THE PASSES AND RIDGES...WILL CAUSE SOME BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

TRAVELERS AND RESIDENTS SHOULD BE MINDFUL OF THIS EVOLVING
WEATHER SITUATION AND SHOULD CONTINUE TO MONITOR NOAA WEATHER
RADIO AND OTHER MEDIA SOURCES FOR FURTHER DETAILS AND UPDATES.



$$

CAZ003-281200-
/O.CAN.KEKA.SN.Y.0006.060128T0800Z-060128T2000Z/
/O.NEW.KEKA.SB.Y.0001.060127T2334Z-060128T2000Z/
NORTH COAST INTERIOR-
334 PM PST FRI JAN 27 2006

...SNOW ADVISORY IS CANCELLED...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 12 PM PST
SATURDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST
SATURDAY. SNOW IS EXPECTED TO DEVELOP ABOVE 3500 FEET OVERNIGHT
AND CONTINUE EARLY SATURDAY. TOTAL SNOW ACCUMULATIONS OF 4 TO 8
INCHES ARE LIKELY BY MID DAY SATURDAY. STRONG WINDS WILL CAUSE
SOME BLOWING AND DRIFTING SNOW ESPECIALLY OVER PASSES AND RIDGES

TRAVELERS AND RESIDENTS SHOULD BE MINDFUL OF THIS EVOLVING
WEATHER SITUATION AND SHOULD CONTINUE TO MONITOR NOAA WEATHER
RADIO AND OTHER MEDIA SOURCES FOR FURTHER DETAILS AND UPDATES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this heavy snow warning went out at Jan 26, 5:30 PM PST, 10 hours 22 minutes earlier.

Area forecast discussion, Jan 26, 5:30 PM PST, 10 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
530 PM PST THU JAN 26 2006

.SYNOPSIS...A WEAK COLD FRONT WILL MOVE ACROSS NORTHWEST CALIFORNIA
THIS EVENING...AND WILL BRING RAIN AND SNOW ABOVE 2500 FEET. THE
PRECIPITATION WILL GRADUALLY TAPER OFF FRIDAY MORNING. ANOTHER
WARMER AND WETTER SYSTEM IS EXPECTED TO MOVE INTO NORTHWEST
CALIFORNIA LATE FRIDAY NIGHT.

&&

.DISCUSSION...A COLDER AIR MASS MOVED INTO NORTHERN CALIFORNIA THIS
EVENING. SNOW LEVELS HAVE LOWERED TO NEAR 2500 FEET.  DURING THE DAY
TODAY...THE SNOW LEVELS WILL RISE TO NEAR 3000 FEET..BEFORE LOWERING
BACK TO NEAR 2500 FEET TONIGHT. DESPITE THE WEAK SURFACE RIDGE OVER
THE CWA TODAY...ISOLATED SHOWERS ARE STILL POSSIBLE...ESPECIALLY
OVER THE MOUNTAINS DUE TO THE COLD AIR MASS. A WEAK COLD FRONT WILL
MOVE ACROSS THE CWA TONIGHT. WITH THE COLD AIR ALREADY IN PLACE AND
SNOW LEVELS NEAR 2500 FEET...I HAVE ISSUED A SNOW ADVISORY FOR 2 TO
4 INCHES OF SNOW FOR THE NORTHCOAST INTERIOR AND TRINITY COUNTY.
MODELS INDICATE THAT MOST OF THE PRECIPITATION WILL BE NORTH OF
ROUTE 36. WITH AMOUNTS RANGING FROM .25 TO .75 INCHES...THEN LESS
THAN HALF AN INCH SOUTH OF ROUTE 36. ON FRIDAY...THE SNOW LEVELS
WILL RISE TO NEAR 3500 IN COASTAL INTERIOR AND 3000 FEET IN CENTRAL
AND EASTERN TRINITY COUNTY...AND THE PRECIPITATION WILL GRADUALLY
TAPER OFF. THE NEXT FRONTAL SYSTEM WILL MOVE INTO THE CWA LATE
FRIDAY NIGHT. THE PRECIPITATION WITH THIS SYSTEM WILL TAPER OFF IN
THE AFTERNOON...WITH SCATTERED SHOWERS FOR SATURDAY NIGHT AND
SUNDAY

THE EXTENDED FORECAST...SUNDAY NIGHT THROUGH WEDNESDAY...THE MODELS
CONTINUE TO KEEP THE CWA IN A WET PATTERN...WITH A SERIES OF
WEATHER SYSTEMS MOVING INTO NORTHERN CALIFORNIA. AS USUAL...THE
MODELS ARE NOT CONSISTENT WITH THE TIMING AND THE AREA OF MAXIMUM
PRECIPITATION. WITH THE PRECIPITATION...THE MODELS ARE TRENDING
TOWARD MOVING THE MAXIMUM PRECIPITATION NORTHWARD INTO OREGON.

&&

.AVIATION...WEAK ONSHORE FLOW WILL KEEP OCNL MVFR CONDS AT THE COAST
TODAY. COLD FRONT WILL DROP DOWN FROM THE GULF OF ALASKA
TNGT...BRINGING LOWER CEILINGS AND PERIODIC REDUCED VSBY IN RAIN.
DJB.

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM PT ST GEORGE TO PT
ARENA OUT 60NM.
SMALL CRAFT ADVISORY FOR WINDS FROM PT ST GEORGE TO CAPE MENDOCINO
OUT 60NM.
SNOW ADVISORY FOR FOR THE NORTHCOAST INTERIOR AND UPPER TRINITY
RIVER ZONES.

&&

KENNEDY
VISIT US AT WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 4:30 PM PSTWinter Storm WatchEKA11 hr
Jan 26, 4:44 PM PSTWind AdvisoryEKA41 hr
Jan 27, 3:52 AM PSTSnow AdvisoryEKA12 hr
Jan 27, 3:34 PM PSTSnow and Blowing Snow AdvisoryEKA20 hr
Jan 27, 3:34 PM PSTWinter Storm WarningEKA20 hr

Nearby

Heavy Snow Warnings in California, 2006Every heavy snow warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.